MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85937286
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Great Vessel Perforation (2152)
Date of Event 02/06/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
A system service check of the medrad® stellant ct injection system (sn 310749) has been requested and we are awaiting the results.Once the investigation is completed, a follow-up report will be submitted.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care was notified that an alleged patient death occurred while a patient was connected to a medrad® stellant ct injection system (sn 310749).The customer site reported that a patient was undergoing an emergent ct scan.After the injection of contrast, the stellant injector displayed an error message that interrupted the post-contrast saline injection.Simultaneous to this, the patient's health status declined rapidly, and they ceased to breathe.A bayer clinical applications specialist spoke to the radiologist who was present during the unfortunate incident and who confirmed that patient's demise was caused by an aortic rupture and not by the interrupted injection.
 
Additional Manufacturer Narrative
Corrected data from initial report: the follow-up mdr (2520313-2023-00004-001) dated march 2, 2023 was submitted with an incorrect date of the system service check of the medrad® stellant ct injection system (sn (b)(6)) by (b)(6).The corrected date for this action was february 9, 2023.
 
Additional Manufacturer Narrative
A system service check of the medrad® stellant ct injection system sn (b)(6) was completed on february 2, 2023 by bayer service.A review of the system flight recorder log files confirmed that the 1806 error message had occurred on several occasions previous to the reported adverse event.This error message indicates an issue with the potentiometer and/or motor within the injector head.While onsite, the customer informed bayer service that, although this error had been occurring intermittently, they were able to clear the error and continue use of the injector.A review of service history found that the customer did not contact bayer service until the reported adverse event occurred.Upon service evaluation of the injector head, bayer service found that the a side motor mount was loose.After tightening the mount screws, the error code was resolved, and the system was returned to a normal operating condition.Bayer product analysis reviewed the information that was provided.Error codes displayed on the injector are designed to inform the user of aberrant conditions, some of which may be cleared with a reboot while others may be an indication that service is necessary.Our investigation concluded that there was no malfunction or device fault identified and that the customer confirmed the patient's demise was caused by an aortic rupture and not by the medrad® stellant ct injection system.The customer continues to use the medrad® stellant ct injection system sn (b)(6) with no further issues reported.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
1 bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
1 bayer drive
indianola PA 15051
Manufacturer Contact
diane eckert
1 bayer drive
indianola, PA 15051
7249408677
MDR Report Key16342192
Report Number2520313-2023-00004
Device Sequence Number15157897
Product Code DXT
UDI-Device Identifier00616258020860
UDI-Public(01)00616258020860
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K082905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85937286
Device Catalogue NumberSCT W/CERTEGRA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer02/06/2023
02/06/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date03/02/2023
03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown